Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A zero entropy $T$ such that the $[T,\!{\operatorname{Id}}]$ endomorphism is nonstandard


Author: Christopher Hoffman
Journal: Proc. Amer. Math. Soc. 128 (2000), 183-188
MSC (1991): Primary 28D99; Secondary 60A10
Published electronically: July 1, 1999
MathSciNet review: 1625757
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an example of an ergodic transformation $T$, a variant of a zero entropy non-loosely Bernoulli map of Feldman, such that the sequence of random variables generated by the [$T$,Id] endomorphism is nonstandard.


References [Enhancements On Off] (What's this?)

  • 1. J. Feldman, New 𝐾-automorphisms and a problem of Kakutani, Israel J. Math. 24 (1976), no. 1, 16–38. MR 0409763 (53 #13515)
  • 2. J. Feldman, D. Rudolph. Standardness of sequences of $\sigma$-fields given by certain endomorphisms. Fund. Math. 157 (1998), no. 2-3, 175-189. CMP 98:16
  • 3. D. Heicklen. Bernoullis are standard when entropy is not an obstruction. Israel J. Math. 107 (1998), 141-155. CMP 99:05
  • 4. D. Heicklen, C. Hoffman. $T$,$T^{-1}$ is not standard. ETDS. 18 (1998), no. 4, 875-878. CMP 99:01
  • 5. D. Heicklen, C. Hoffman, D. Rudolph. Entropy and dyadic equivalence of random walks on a random scenery. preprint.
  • 6. Isaac Meilijson, Mixing properties of a class of skew-products, Israel J. Math. 19 (1974), 266–270. MR 0372158 (51 #8374)
  • 7. A. M. Veršik, Descending sequences of measurable decompositions, and their applications, Dokl. Akad. Nauk SSSR 193 (1970), 748–751 (Russian). MR 0268360 (42 #3258)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28D99, 60A10

Retrieve articles in all journals with MSC (1991): 28D99, 60A10


Additional Information

Christopher Hoffman
Affiliation: The Hebrew University, Institute of Mathematics, Jerusalem, Israel
Address at time of publication: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: hoffman@math.umd.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05057-1
PII: S 0002-9939(99)05057-1
Keywords: Decreasing sequences of $\sigma$-algebras, standard
Received by editor(s): June 17, 1997
Received by editor(s) in revised form: March 13, 1998
Published electronically: July 1, 1999
Communicated by: Mary Rees
Article copyright: © Copyright 1999 by Christopher Hoffman